Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 7, 2011, 11:51 AM MDT for 4 counties in Montana. It was in force for 9 hr. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 11:51 AM MDT (17:51 UTC)
- Expired
- Jun 7, 2011, 8:25 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 94 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 12:30 PM MDT | FLASH FLOOD | 10 W Glasgow, MT | BILLINSLEY ROAD NEAR ANTELOPE CREEK IS CLOSED. WATER IS RUNNING OVER THE ROAD. |
| Jun 7, 12:30 PM MDT | HEAVY RAIN 2.8 | Glasgow, MT | RAINFALL TOTAL SINCE 1030PM. THIS RAIN ESTIMATE MAY BE HIGH DUE TO WINDS AND ITS LOCATION. |
| Jun 7, 12:31 PM MDT | HEAVY RAIN 2.39 | 10 W Glasgow, MT | STORM TOTAL SINCE LAST NIGHT. STILL RAINING. |
| Jun 7, 1:30 PM MDT | HEAVY RAIN 2.13 | Ese Glasgow, MT | RAINFALL TOTAL SINCE YESTERDAY AFTERNOON. STILL RAINING. |
| Jun 7, 1:49 PM MDT | HEAVY RAIN 2.9 | Tampico, MT | STORM TOTAL AS OF THIS AFTERNOON. SINCE 8AM 1.5 INCHES FELL. RAIN IS STILL FALLING. |
| Jun 7, 3:00 PM MDT | HEAVY RAIN 1.28 | Malta, MT | STORM TOTAL RAINFALL |
| Jun 7, 3:20 PM MDT | FLASH FLOOD | Glasgow, MT | WATER IS OVER THE ROAD ON ROOSEVELT TRAIL BETWEEN HIGHWAY 24 AND LINDELL ROAD. |
| Jun 7, 3:30 PM MDT | FLASH FLOOD | 1 Nw Glasgow, MT | WATER FROM CHERRY CREEK IS NOW FLOODING BASEMENTS. WATER IS 3 TO 4 INCHES UP ONTO THE FOUNDATION. |
| Jun 7, 3:30 PM MDT | HEAVY RAIN 2.6 | 5 Se Saco, MT | STORM TOTAL NEAR THE LARB CREEK BRIDGE. BJORNBERG BRIDGE HAS A STORM TOTAL OF 1.6 INCHES. WATER IS POURING OUT OF THE HILLS INTO THE FIELDS. |
| Jun 7, 3:40 PM MDT | HEAVY RAIN 2.95 | 5 Sw Hinsdale, MT | STORM TOTAL SINCE LAST NIGHT. SPRINKLES ARE FALLING. |
| Jun 7, 4:00 PM MDT | HEAVY RAIN 2.35 | Saint Marie, MT | STORM TOTAL RAINFALL |
| Jun 7, 4:30 PM MDT | HEAVY RAIN 2.75 | 5 Sse Tampico, MT | STORM TOTAL. ANTELOPE CREEK IS RUNNING OVER BILLINGSLEY ROAD. |
| Jun 7, 4:48 PM MDT | HEAVY RAIN 2.46 | 4 Nw Glasgow, MT | TOTAL RAINFALL SINCE LAST NIGHT. RAIN HAS STOPPED. |
| Jun 7, 4:55 PM MDT | HEAVY RAIN 1.5 | Nashua, MT | STORM TOTAL RAINFALL |
| Jun 7, 5:47 PM MDT | FLASH FLOOD | 2 W Glasgow, MT | CHERRY CREEK IS BEGINNING TO FLOOD SOME HOMES ALONG SKYLARK ROAD IN GLASGOW. THE SUNNYSIDE GOLF COURSE IS UNDER WATER. FLOOD WATERS HAVE REACHED THE EDGE OF US HIGHWAY 2 ON THE WEST SIDE OF GLASGOW. MARTIN COULEE ROAD IS FLOODED. |
| Jun 7, 6:36 PM MDT | FLASH FLOOD | 1 W Whitewater, MT | 6 TO 7 INCHES OF WATER OVER ROADWAY IN WHITEWATER. WATER IS RECEDING AT 630 PM. |
| Jun 7, 7:20 PM MDT | HEAVY RAIN 1.5 | 1 Se Zortman, MT | STORM TOTAL RAINFALL |
| Jun 7, 7:27 PM MDT | HEAVY RAIN 1.43 | Dodson, MT | STORM TOTAL RAINFALL |
| Jun 7, 7:27 PM MDT | HEAVY RAIN 2.8 | 9 Sse Opheim, MT | STORM TOTAL RAINFALL |
| Jun 7, 7:42 PM MDT | HEAVY RAIN 2.5 | Ssw Opheim, MT | STORM TOTAL RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 5.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149
WGUS55 KGGW 071751
FFWGGW
MTC033-069-071-105-072045-
/O.NEW.KGGW.FF.W.0010.110607T1751Z-110607T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1151 AM MDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
NORTHWESTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
PHILLIPS COUNTY IN NORTHEAST MONTANA...
VALLEY COUNTY IN NORTHEAST MONTANA...
* UNTIL 245 PM MDT.
* AT 1140 AM MDT...THE PUBLIC REPORTED WIDESREAPD FLASH FLOODING
FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING
INCLUDE...
OPHEIM...MALTA...GLASGOW...MALTA...DODSON...HINSDALE...TAMPICO...SACO
...AND SAINT MARIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4793 10888 4793 10864 4800 10861 4798 10845
4844 10842 4844 10835 4874 10833 4875 10827
4901 10823 4900 10614 4809 10624 4804 10630
4805 10641 4796 10641 4763 10685 4741 10781
4739 10832 4757 10832 4764 10877 4774 10890
$$
SIMONSEN
WEATHER.GOV/GLASGOW5 follow-up statements
286
WGUS75 KGGW 071826
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1226 PM MDT TUE JUN 7 2011
MTC033-069-071-105-072045-
/O.CON.KGGW.FF.W.0010.000000T0000Z-110607T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD-PETROLEUM-PHILLIPS-VALLEY-
1226 PM MDT TUE JUN 7 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR
VALLEY...PHILLIPS...NORTHEASTERN PETROLEUM...AND NORTHWESTERN
GARFIELD COUNTIES...
AT 1213 PM MDT...THE PUBLIC REPORTED THUNDERSTORMS PRODUCING
WIDESPREAD FLASH FLOODING OVER THE WARNED AREA. PART OF THIS HEAVY
RAIN AREA HAS ALMOST STALLED IN MOVEMENT...WHILE OTHER THUNDERSTORMS
WITH HEAVY RAIN ARE ALSO APPROACHING FROM THE EAST.
LOCATIONS IN THE WARNING INCLUDE...
WHITEWATER...TAMPICO...SAINT MARIE...SACO...PORT OF OPHEIM...PORT
OF MORGAN...OPHEIM...NASHUA...MALTA...LORING...HINSDALE...GLASGOW
AND DODSON.
SMALL STREAMS AND CREEKS INCLUDED IN THIS WARNING...
ANTELOPE...CHERRY...BRAZIL...WILLOW...BEAR...BUGGY...ROCK...LARB...
AND BEAVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4793 10888 4793 10864 4800 10861 4798 10845
4844 10842 4844 10835 4874 10833 4875 10827
4901 10823 4900 10614 4809 10624 4804 10630
4805 10641 4796 10641 4763 10685 4741 10781
4739 10832 4757 10832 4764 10877 4774 10890
$$
SIMONSEN
WEATHER.GOV/GLASGOW624
WGUS55 KGGW 071950
FFWGGW
MTC033-069-071-105-080245-
/O.EXT.KGGW.FF.W.0010.000000T0000Z-110608T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
150 PM MDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PETROLEUM COUNTY IN NORTHEAST MONTANA...
NORTHWESTERN GARFIELD COUNTY IN NORTHEAST MONTANA...
PHILLIPS COUNTY IN NORTHEAST MONTANA...
VALLEY COUNTY IN NORTHEAST MONTANA...
* UNTIL 845 PM MDT.
* AT 135 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
THUNDERSTORM OVER THE WARNED AREA.
A SUBSTANTIAL RISE IS STILL EXPECTED ON LOWER CHERRY CREEK. AT 100
PM A TRAINED WEATHER SPOTTER REPORTED THREE FEET OF WATER GOING OVER
THE TOP OF THE CONCRETE BRIDGE ON CHERRY VALLEY ROAD NORTH OF
GLASGOW. FURTHER DOWNSTREAM RISES WERE NOTED IN THE VICINITY OF THE
SUNNY SIDE GOLF COURSE. FLOODING OF NEARBY GOLF SHEDS AND LOW LYING
HOUSES IS LIKELY OVER THE NEXT 12 TO 24 HOURS AS CHERRY CREEK RISES
OUT OF ITS BANKS.
ANTELOPE CREEK IS ALSO FLOODING...FORCING THE CLOSURE OF BILLINGSLEY
ROAD WEST OF GLASGOW. FLOODING OF LOW LYING HOUSES AND OUT BUILDINGS
WAS ALSO REPORTED.
NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED THAT FLOODING
WAS LIKELY ON WILLOW...BRAZIL...BEAR...BUGGY...LARB...AND BEAVER
CREEKS IN PHILLIPS AND VALLEY COUNTIES.
DOPPLER RADAR ALSO INDICATED THAT THE UL BEND AND NEARBY AREAS WERE
ALSO LIKELY SEEING FLOODING.
* LOCATIONS IN THE WARNING INCLUDE...
WHITEWATER...TAMPICO...SAINT MARIE...SACO...PORT OF OPHEIM...PORT
OF MORGAN...OPHEIM...NASHUA...MALTA...LORING...HINSDALE...GLASGOW
AND DODSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4793 10888 4793 10864 4800 10861 4798 10845
4844 10842 4844 10835 4874 10833 4875 10827
4901 10823 4900 10614 4809 10624 4804 10630
4805 10641 4796 10641 4763 10685 4741 10781
4739 10832 4757 10832 4764 10877 4774 10890
$$
GILCHRIST
WEATHER.GOV/GLASGOW231
WGUS75 KGGW 080043
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
643 PM MDT TUE JUN 7 2011
MTC033-069-071-105-080245-
/O.CON.KGGW.FF.W.0010.000000T0000Z-110608T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD-PETROLEUM-PHILLIPS-VALLEY-
643 PM MDT TUE JUN 7 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
VALLEY...SOUTHERN PHILLIPS...NORTHEASTERN PETROLEUM AND NORTHWESTERN
GARFIELD COUNTIES...
AT 640 PM MDT...TRAINED WEATHER SPOTTERS AND NATIONAL WEATHER
SERVICE EMPLOYEES REPORTED CHERRY CREEK IS FLOODING HOMES ALONG
SKYLARK ROAD IN GLASGOW MONTANA. MARTIN COULEE ROAD IS UNDER WATER
IN GLASGOW.
OTHER AREA CREEKS REMAIN OUT OF THERE BANKS AND CONTINUE FLOODING
LOW LYING AREAS ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE...
TAMPICO...SAINT MARIE...PORT OF OPHEIM...OPHEIM...NASHUA...HINSDALE
AND GLASGOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4793 10886 4793 10863 4782 10824 4782 10786
4792 10741 4822 10738 4852 10718 4900 10716
4900 10614 4809 10624 4804 10630 4805 10641
4796 10641 4763 10685 4741 10781 4739 10832
4758 10832 4764 10877 4774 10890
$$
PROTON
WEATHER.GOV/GLASGOW333 WGUS75 KGGW 080157 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 757 PM MDT TUE JUN 7 2011 MTC033-069-071-080206- /O.CAN.KGGW.FF.W.0010.000000T0000Z-110608T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARFIELD-PETROLEUM-PHILLIPS- 757 PM MDT TUE JUN 7 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN PHILLIPS...NORTHEASTERN PETROLEUM AND NORTHWESTERN GARFIELD COUNTIES... LAT...LON 4808 10659 4838 10690 4842 10654 4818 10644 $$ MTC105-080245- /O.CON.KGGW.FF.W.0010.000000T0000Z-110608T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY- 757 PM MDT TUE JUN 7 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR CENTRAL VALLEY COUNTY... AT 754 PM MDT...NWS EMPLOYEES AND TRAINED SPOTTERS REPORT CHERRY CREEK NEAR GLASGOW REMAINS OUT OF ITS BANKS AND FLOODING HOMES ALONG SKYLARK ROAD. LOCATIONS IN THE WARNING INCLUDE... GLASGOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4808 10659 4838 10690 4842 10654 4818 10644 $$ PROTON WEATHER.GOV/GLASGOW
957 WGUS75 KGGW 080225 FFSGGW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 825 PM MDT TUE JUN 7 2011 MTC105-080234- /O.CAN.KGGW.FF.W.0010.000000T0000Z-110608T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY- 825 PM MDT TUE JUN 7 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL VALLEY COUNTY... THE THREAT OF FLASH FLOODING HAS PASSED ON CHERRY CHECK WEST OF GLASGOW THIS EVENING. HOWEVER FLOODING WILL CONTINUE ACROSS THE AREA OF LOW LYING AREAS AND SOME ROADWAYS. LAT...LON 4808 10659 4838 10690 4842 10654 4818 10644 $$ PROTON WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 10:20 AM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 7, 10:20 AM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 1020 AM MDT TUE JUN 7 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY... SLOW-MOVING NEAR-VERTICAL CLOSED LOW PRESSURE SYSTEM MOVING E ACROSS NE MT TODAY. STORM TOTAL RAINFALLS UP TO 2 INCHES REPORTED. SATELLITE CHANNELS ARE SHOWING A MAJOR DRY SLOT INTO OUR E...BUT EXPECT THIS TO FILL IN WITH WIDESPREAD SHOWERS. 12Z KGGW SOUNDING SHOWED A VERY MOIST ATMOSPHERE...BUT SURPRISINGLY NOT UNSTABLE...SO THUNDERSTORMS APPEARING TO BE DYNAMICALLY DRIVEN BY STRONG UPPER CIRCULATION. VERY STRONG WINDS WITH THE COMBINATION OF CONVECTION AND VERY TIGHT LOW-LEVEL PRESSURE GRADIENTS...GUST TO 54 MPH IN GLASGOW. THIS SHOWN WELL ON THE 88D VWP. NO UPDATES. SIMONSEN PREVIOUS SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY...MORE SIGNIFICANT RAINFALL POSSIBLE TODAY AS STACKED LOW MOVES THROUGH EASTERN MONTANA AND NORTH DAKOTA. THE SURFACE LOW CURRENTLY IN SE MONTANA WILL MOVE TO NORTH DAKOTA WHILE THE UPPER LOW TRACKS ALONG THE YELLOWSTONE RIVER TODAY. MORE HEAVY RAIN WILL FALL NORTH OF THE LOW TRACK ON TOP OF THE INCH OR SO OF RAIN THAT FELL OVERNIGHT. THIS RAIN WILL ADD TO THE FLOODING ALREADY IN PLACE AND FLOOD NEW AREAS. ALSO...LOOK FOR STRONG NORTH TO NORTHEAST WINDS WITH SPEEDS CLOSE TO WARNING CRITERIA THIS MORNING. WILL HOLD OFF ON ISSUING A HIGH WIND WARNING AT THIS TIME. WILL MAINTAIN LAKE WIND ADVISORY. THE SE ZONES WILL SEE DRY SLOTTING AT TIMES TODAY REDUCING THE AMOUNT OF RAINFALL THAT OCCURS THERE. THE STORM SYSTEM WILL MOVE TO THE EAST TONIGHT ALLOWING THE SHOWERS TO DIMINISH FROM WEST TO EAST. WITH HIGH PRESSURE MOVING INTO THE REGION TONIGHT...WINDS WILL DROP OFF ALLOW THE LAKE WIND ADVISORY TO END BY WEDNESDAY MORNING. HIGH PRESSURE WILL KEEP WEDNESDAY DRY FOR THE MOST PART WITH LIGHT WINDS. A SHORTWAVE MOVING THROUGH SOUTHEAST MONTANA IN THE AFTERNOON COULD BRING A SHOWER TO PARTS OF THE AREA. WILL MENTION A SLIGHT CHANCE FOR NOW. THE NEXT UPPER TROUGH MOVES ACROSS MONTANA WEDNESDAY NIGHT AND THURSDAY. MODELS DIFFER SOMEWHAT ON HOW MUCH OF THE FORECAST AREA WILL SEE RAIN FROM THIS SYSTEM. THEY HAVE BETTER CHANCES OF RAIN SOUTH OF THE MISSOURI RIVER THAN TO THE NORTH AT THIS TIME. WILL FOCUS THE HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS TO THE SOUTH. FORRESTER .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE EXTENDED PERIOD BEGINS THURSDAY EVENING WITH THE AREA UNDER AN UPPER LEVEL SHORTWAVE TROUGH WHICH WILL CONTINUE THE CHANCE OF RAIN SHOWERS. THEN FRIDAY A NARROW UPPER RIDGE WILL BRING CUT OFF MOST SHOWER ACTIVITY. THERE IS SOME DISAGREEMENT HERE BETWEEN THE GFS AND EC WITH THE GFS MOVING EAST QUICKER. THE EC HANGS ONTO THE TROUGH FOR OUR EASTERN ZONES A WHILE LONGER. BOTH MODELS BRING IN THE NEXT UPPER TROUGH FROM THE PACNW...BUT TIMING ISSUES CONTINUE. THE PERIOD THROUGH SATURDAY LOOKS SHOWERY. THEN SATURDAY NIGHT AND SUNDAY A COLD FRONT SHOULD INCREASE THE CHANCE FOR RAIN . THEN ANOTHER SHORTWAVE TROUGH DROPS INTO THE PACNW SUNDAY NIGHT. AS THIS STORM SYSTEM DROPS FARTHER SOUTH MONDAY THE BASE OF THE TROUGH PICKS UP PACIFIC MOISTURE AND DIRECTS IT NORTH INTO MONTANA WHICH COULD PRODUCE MORE PERIODS OF HEAVY RAIN. WITH GENERAL AND PERPETUAL TROUGHINESS PROGGED TO PERSIST OVER THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS THROUGHOUT THE ENTIRE LONG TERM FORECAST PERIOD...OVERALL THE PERIOD WILL BE CONTINUED WET WITH SEASONAL OR SLIGHTLY COOLER THAN NORMAL TEMPERATURES. CONVECTIVE PARAMETERS ALSO SUGGEST ALL PERIODS OF RAIN SHOWERS WILL BE ACCOMPANIED WITH SOME THUNDERSTORMS. WITH NONE OF THE LOWS STACKING UP AND NO RAPID SURFACE PRESSURE FALLS...EXPECT NO STRONG WINDS DURING THE PERIOD EXCEPT NEAR ANY THUNDERSTORMS THAT MIGHT DEVELOP. SCT && .AVIATION... THE REMAINDER OF THE STRONG STORM SYSTEM WILL MOVE OVER THE AREA TODAY BRINGING WIDESPREAD RAIN...ADDITIONAL ISOLATED THUNDERSTORMS AND STRONG EASTERLY TO NORTHEASTERLY WINDS OF AROUND 25G35KTS. THE STORM WILL MOVE OUT OF THE AREA LATER TONIGHT WHICH WILL DIMINISH WINDS AND TAPER OFF THE RAIN. EXPECT CONDITIONS LESS THAN VFR AT TIMES AND UPDATES THROUGHOUT THE DAY TO THE TAFS BASED ON STORM CONDITIONS. SCT/BLM && .HYDROLOGY... FOR THE MILK AND MUSSELSHELL BASINS...EXPECT ONGOING FLOODING OF MAIN STEM RIVERS AND SMALLER STREAMS AND CREEKS DUE TO CONTINUED RUNOFF FROM RECENT AND EXPECTED HEAVY RAIN AND MOUNTAIN SNOW MELT. FLOOD WARNINGS ARE IN EFFECT. THE MISSOURI RIVER BELOW FORT PECK DAM WILL SEE A SUBSTANTIAL RISE IN WATER LEVELS EARLY THIS WEEK DUE TO INCREASING AMOUNTS OF WATER BEING RELEASED FROM THE FORT PECK RESERVOIR. A FLOOD WARNING IS NOW IN EFFECT FOR THIS AREA. WIDESPREAD HEAVY RAIN WILL CONTINUE TO IMPACT THE AREA TODAY WHICH WILL MAINTAIN THE CURRENT FLOODING AND CREATE NEW FLOODING IN SOME AREAS DEPENDING ON HOW MUCH RAIN FALLS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 AM MDT WEDNESDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 7, 4:09 AM MDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 409 AM MDT TUE JUN 7 2011 MTZ016-017-059>061-081015- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- 409 AM MDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT FLOODING CONTINUES ON SMALL STREAMS IN VALLEY AND PHILLIPS COUNTIES...AND ALONG THE MILK RIVER FROM JUST BELOW SACO TO THE CONFLUENCE WITH THE MISSOURI RIVER. NEW FLOODING IS EXPECTED ON THE MILK RIVER NEAR DODSON TODAY OR TONIGHT. FLOODING IS EXPECTED ON THE MISSOURI RIVER AS THE ARMY CORPS OF ENGINEERS INCREASE RELEASES FROM FORT PECK RESERVOIR. THEREFORE A FLOOD WARNING IS IN EFFECT ON THE MISSOURI RIVER FROM DOWNSTREAM OF FORT PECK DAM THROUGH THE NORTH DAKOTA BORDER. A STORM SYSTEM MOVING OVER THE AREA TODAY WILL BRING STRONG NORTH TO NORTHEAST WINDS AND HEAVY RAINS. A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT. THE WIDESPREAD RAIN IMPACTING THE AREA TODAY WILL MAINTAIN THE CURRENT FLOODING AND CREATE NEW FLOODING IN SOME AREAS DEPENDING ON HOW MUCH RAIN FALLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING WILL PERSIST ON NUMEROUS STREAMS FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021-022-081015- PETROLEUM-GARFIELD- 409 AM MDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE ALONG THE MUSSELSHELL RIVER AND SOME SMALL STREAMS THROUGH THE WEEK. A STORM SYSTEM MOVING OVER THE AREA TODAY WILL BRING STRONG NORTH WINDS AND HEAVY RAINS. A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT. THE WIDESPREAD RAIN IMPACTING THE AREA TODAY WILL MAINTAIN THE CURRENT FLOODING AND CREATE NEW FLOODING IN SOME AREAS DEPENDING ON HOW MUCH RAIN FALLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING WILL PERSIST ON NUMEROUS STREAMS FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ020-023-024-062-081015- WESTERN ROOSEVELT-MCCONE-RICHLAND-EASTERN ROOSEVELT- 409 AM MDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT FLOODING IS EXPECTED ON THE MISSOURI RIVER AS THE ARMY CORPS OF ENGINEERS INCREASE RELEASES FROM FORT PECK RESERVOIR. THEREFORE... A FLOOD WARNING IS IN EFFECT ON THE MISSOURI RIVER FROM DOWNSTREAM OF FORT PECK DAM THROUGH THE NORTH DAKOTA BORDER. A STORM SYSTEM MOVING OVER THE AREA TODAY WILL BRING STRONG NORTHEAST WINDS AND HEAVY RAINS. A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT. THE WIDESPREAD RAIN IMPACTING THE AREA TODAY WILL MAINTAIN THE CURRENT FLOODING AND CREATE NEW FLOODING IN SOME AREAS DEPENDING ON HOW MUCH RAIN FALLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING WILL CONTINUE ON THE MISSOURI RIVER FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018-019-081015- DANIELS-SHERIDAN- 409 AM MDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM MOVING OVER THE AREA TODAY WILL BRING STRONG NORTHEAST WINDS AND HEAVY RAINS. A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT. THE WIDESPREAD RAIN IMPACTING THE AREA TODAY MAY CREATE NEW FLOODING IN SOME AREAS DEPENDING ON HOW MUCH RAIN FALLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ025>027-081015- DAWSON-PRAIRIE-WIBAUX- 409 AM MDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM MOVING OVER THE AREA TODAY WILL BRING STRONG WINDS AND THUNDERSTORMS...SOME MAY HAVE HEAVY RAIN. THE WIDESPREAD RAIN IMPACTING THE AREA TODAY MAY CREATE NEW FLOODING IN SOME AREAS DEPENDING ON HOW MUCH RAIN FALLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 7, 8:21 AM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
821 AM MDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM TSTM WND GST 8 ENE FRAZER 48.10N 105.88W
06/07/2011 M65 MPH VALLEY MT COCORAHS
MEASURED 65 MPH WIND SPEED GUST AT 312 AM. 0.46 INCHES OF
PRECIP.
&&
RMORGANSpecial weather statement, Jun 7, 9:24 AM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
924 AM MDT TUE JUN 7 2011
MTZ017-022-071630-
GARFIELD-VALLEY-
924 AM MDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN VALLEY COUNTY IN NORTHEAST MONTANA...
NORTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...
UNTIL 1030 AM MDT.
AT 919 AM MDT...THE PUBLIC REPORTED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF SAINT MARIE TO 10 MILES SOUTH OF
THE PINES REC AREA...AND MOVING WEST AT 5 MPH.
PEA-SIZED HAIL AND WIND GUSTS UP TO 55 MPH HAVE BEEN REPORTED WITH
THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
SAINT MARIE...
GLASGOW...
LAT...LON 4806 10639 4804 10642 4801 10642 4772 10656
4773 10720 4846 10677 4846 10619
TIME...MOT...LOC 1523Z 090DEG 5KT 4834 10643 4769 10668
BLM
WEATHER.GOV/GLASGOWLocal storm report, Jun 7, 10:04 AM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1004 AM MDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN 5 SSE GLASGOW 48.13N 106.59W
06/07/2011 M1.38 INCH VALLEY MT TRAINED SPOTTER
RAINFALL SINCE LAST NIGHT THROUGH 7AM. RAINING VERY HARD
THAT THE ROAD CAN NOT BE SEEN.
0920 AM HEAVY RAIN GLASGOW 48.20N 106.64W
06/07/2011 U0.00 INCH VALLEY MT NWS EMPLOYEE
THE DECK IS COVERED IN PEA SIZED HAIL. THE YARD HAS 5 TO
8 INCHES OF WATER COVERING IT. THE STREETS AND SIDEWALKS
ARE FLOODING.
0925 AM HEAVY RAIN GLASGOW 48.20N 106.64W
06/07/2011 U0.00 INCH VALLEY MT NWS EMPLOYEE
HEAVY RAIN HAS KNOCKED OUT THE POWER TO MOST OF THE TOWN.
0930 AM HEAVY RAIN GLASGOW 48.20N 106.64W
06/07/2011 U0.00 INCH VALLEY MT NWS EMPLOYEE
HIGHWAY 2 HAS 4 TO 5 INCHES OF WATER RUNNING OVER IT.
MOST ROADS IN TOWN ARE FLOODED WITH SOME UP TO 1 FOOT
DEEP. THE RAILROAD UNDERPASS IS FLOODED AND HAS BEEN
CLOSED OFF BY LAW ENFORCEMENT.
0940 AM HEAVY RAIN GLASGOW 48.20N 106.64W
06/07/2011 U0.00 INCH VALLEY MT NWS EMPLOYEE
KAMPFER DRIVE IS FLOODED. KAMPFER CREEK IS SUBSTANTIALLY
FLOODING. THERE IS STANDING WATER NEAR THE FISH AND GAME
BUILDING.
&&
ASCHNETZLocal storm report, Jun 7, 11:00 AM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1100 AM MDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM TSTM WND DMG 28 N FRAZER 48.46N 106.04W
06/07/2011 VALLEY MT PUBLIC
WINDS ESTIMATED AROUND 50 MPH AFTER MIDNIGHT. DIME SIZED
HAIL FELL FOR ABOUT 3 MINUTES. A TALL HEALTHY COTTONWOOD
TREE WAS UPROOTED OVER NIGHT.
1050 AM HEAVY RAIN S WAGNER 48.37N 108.08W
06/07/2011 E1.50 INCH PHILLIPS MT PUBLIC
STORM TOTAL RAINFALL SINCE LAST NIGHT. CURRENTLY POURING
RAIN.
&&
ASCHNETZLocal storm report, Jun 7, 11:23 AM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1123 AM MDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 4 NW GLASGOW 48.24N 106.70W
06/07/2011 VALLEY MT NWS EMPLOYEE
WATER FLOWING 3 TO 5 FEET DEEP DOWN TWO COULEES ON
PROPERTY AND THEN SEVERAL INCHES DEEP ACROSS RIVERSIDE
DRIVE.
&&
BMOYERLocal storm report, Jun 7, 11:46 AM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
1146 AM MDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD GLASGOW 48.20N 106.64W
06/07/2011 VALLEY MT NWS EMPLOYEE
THE DECK IS COVERED IN PEA SIZED HAIL. THE YARD HAS 5 TO
8 INCHES OF WATER COVERING IT. THE STREETS AND SIDEWALKS
ARE FLOODING.
0930 AM FLASH FLOOD GLASGOW 48.20N 106.64W
06/07/2011 VALLEY MT NWS EMPLOYEE
HIGHWAY 2 HAS 4 TO 5 INCHES OF WATER RUNNING OVER IT.
MOST ROADS IN TOWN ARE FLOODED WITH SOME UP TO 1 FOOT
DEEP. THE RAILROAD UNDERPASS IS FLOODED AND HAS BEEN
CLOSED OFF BY LAW ENFORCEMENT.
0940 AM FLASH FLOOD GLASGOW 48.20N 106.64W
06/07/2011 VALLEY MT NWS EMPLOYEE
KAMPFER DRIVE IS FLOODED. KAMPFER CREEK IS SUBSTANTIALLY
FLOODING. THERE IS STANDING WATER NEAR THE FISH AND GAME
BUILDING.
1125 AM HEAVY RAIN ZORTMAN 47.92N 108.53W
06/07/2011 E1.00 INCH PHILLIPS MT 911 CALL CENTER
POURING RAIN CURRENTLY. STORM TOTAL AS OF THIS MORNING
1130 AM HEAVY RAIN DODSON 48.40N 108.24W
06/07/2011 E1.10 INCH PHILLIPS MT CO-OP OBSERVER
RAIN IS POURING STILL. RAINFALL AS OF THIS MORNING.
DODSON CREEK IS A BIT HIGHER BUT STILL WITHIN ITS BANKS.
YARD HAS 3 TO 4 INCHES OF STANDING WATER IN SOME SPOTS.
1140 AM HEAVY RAIN OPHEIM 48.86N 106.41W
06/07/2011 M1.60 INCH VALLEY MT TRAINED SPOTTER
RAIN IS STILL POURING. RAINFALL TOTAL SINCE LAST NIGHT.
&&
ASCHNETZThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:25 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 53 min |
| Jun 6, 11:03 PM MDT | Special Weather Statement | GGW | Phillips | 57 min |
| Jun 6, 11:45 PM MDT | Special Weather Statement | GGW | Valley | 60 min |
| Jun 7, 12:13 AM MDT | Special Weather Statement | GGW | Garfield | 47 min |
| Jun 7, 12:18 AM MDT | Special Weather Statement | GGW | Valley | 57 min |
| Jun 7, 12:21 AM MDT | Flash Flood Warning | GGW | Valley | 4 hr |
| Jun 7, 12:28 AM MDT | Special Weather Statement | GGW | Roosevelt | 62 min |
| Jun 7, 12:29 AM MDT | Flash Flood Warning | GGW | Roosevelt | 4 hr |
| Jun 7, 12:43 AM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 38 min |
| Jun 7, 1:00 AM MDT | Special Weather Statement | GGW | Sheridan | 60 min |
| Jun 7, 1:36 AM MDT | Flash Flood Warning | GGW | Roosevelt, Valley | 3 hr |
| Jun 7, 1:44 AM MDT | Flash Flood Warning | GGW | Roosevelt, Sheridan | 3 hr |
| Jun 7, 4:22 AM MDT | Areal Flood Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 64 hr |
| Jun 7, 9:22 AM MDT | Flash Flood Warning | GGW | Garfield, Valley | 3 hr |
| Jun 7, 9:24 AM MDT | Special Weather Statement | GGW | Valley | 66 min |
| Jun 7, 12:14 PM MDT | River Flood Warning | GGW | Phillips | 23 hr |
| Jun 7, 12:14 PM MDT | River Flood Warning | GGW | Phillips, Valley | 7 days |
| Jun 7, 12:14 PM MDT | River Flood Warning | GGW | Roosevelt | 23 hr |
| Jun 7, 1:03 PM MDT | Flash Flood Warning | GGW | Roosevelt, Valley | 4 hr |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.